MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 4.25 MM, 3 M, CF TYPE

OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 4.25 MM, 3 M, CF TYPE
Model Number WA03310A
Medical Device Problem Code Unclear Information (4052)
Health Effect - Clinical Codes Bowel Burn (1756); Injury (2348); No Information (3190)
Date of Event 06/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that after a cholecystotomy procedure, a re-hospitalization and surgical resumption was required.It was reported that the practitioner suspects a material defect.Despite several efforts to date, no further information was provided so far.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was returned to the manufacturer for investigation.The investigation confirmed that the strain relieve of the cable unit is torn.A damaged strain relief led to the breakage of some fibers which resulted in reduced light transmission.Therefore, this event/incident was attributed to use error.However, the manufacturer cannot evaluate how this damage is related to reported re-hospitalization and surgical resumption since no further information was provided by the customer.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the cable unit without showing any abnormalities.The case will be closed from olympus side with no further actions but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results.
 
Event or Problem Description
Olympus was informed that after a cholecystotomy procedure, a re-hospitalization and surgical resumption was required.It was reported that the practitioner suspects a material defect.The patient suffered an injury and burn on the small intestine/bowel which consequently led to surgical recovery and hospitalization in intensive care unit.

Brand Name
LIGHT-GUIDE CABLE, 4.25 MM, 3 M, CF TYPE
Common Device Name
LIGHT-GUIDE CABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key10395588
Report Number9610773-2020-00187
Device Sequence Number2767341
Product Code HBI
UDI-Device Identifier04042761082303
UDI-Public04042761082303
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA03310A
Device Catalogue NumberWA03310A
Device Lot Number164W002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;